If you take more than the recommended dose of a non-aspirin pain reliever in the belief the medicine is harmless, there’s good reason now to pay close attention to the directions on the label.
The Food and Drug Administration (FDA) on Thursday strengthened warning label requirements for nonsteroidal anti-inflammatory drugs (NSAIDs), which include pain relievers such as ibuprofen and naproxen. These drugs are sold under brand names such as Motrin®, Advil® and Aleve®.
Some combination drugs that relieve various symptoms, such as multi-symptom cold medicine, also contain NSAIDs.
While the revamped warnings still say that NSAIDS may increase the chance for heart attack or stroke, new language will say that these serious, life-threatening side effects can occur as early as the first few weeks of use. In addition, the risk of heart attack or stroke might increase if you take NSAIDs for a longer time, the FDA says.
“There is no period of use shown to be without risk,” FDA spokeswoman Judy Racoosin, MD, MPH, said in a news release.........continue reading here.
A Body Out of Balance by Nancy Carteron and Ruth Fremes
A Delicate Balance - Living Successfully With Chronic Illness by Susan Milstrey Wells
In Defense of Food by Michael Pollan
Peripheral Neuropathy - When The Numbness, Weakness, and Pain Won't Stop by Norman Latov, MD, PhD
The Autoimmune Connection by Rita Baron-Faust and Jill P. Buyon, M.D.
The Balance Within - The Science Connecting Health and Emotions by Esther M. Sternberg, M.D.
The New Sjogren's Syndrome Handbook (Sjogren's Syndrome Foundation) by Daniel J. Wallace
The Sjogren's Syndrome Survival Guide by Terri P. Rumph Ph.D, and Katherine Morland Hammitt
You Don't Look Sick - Living Well with Invisible Chronic Illness by Joy H. Selak and Steven S. Overman, MD, MPH
Information on this blog is not intended as medical advice. Always check with your healthcare provider before taking any medications, vitamins, or supplements; before beginning exercise programs, or making changes in your health care practices.